Journal of Mathematical Sciences

, Volume 207, Issue 6, pp 885–897 | Cite as

Representations and Inequalities for Generalized Hypergeometric Functions


An integral representation for the generalized hypergeometric function unifying known representations via generalized Stieltjes, Laplace, and cosine Fourier transforms is found. Using positivity conditions for the weight in this representation, various new facts regarding generalized hypergeometric functions, including complete monotonicity, log-convexity in upper parameters, monotonicity of ratios, and new proofs of Luke’s bounds are established. In addition, two-sided inequalities for the Bessel type hypergeometric functions are derived with the use of their series representations. Bibliography: 22 titles.


Hypergeometric Function Meijer Bernstein Function Generalize Hypergeometric Function Nonnegative Measure 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    H. Alzer, “On some inequalities for the gamma and psi functions,” Math. Comp., 66, No. 217, 373–389 (1997).CrossRefMATHMathSciNetGoogle Scholar
  2. 2.
    D. E. Amos, “Computation of modified Bessel functions and their ratios,” Math. Comp., 28, No. 25, 239–251 (1974).CrossRefMATHMathSciNetGoogle Scholar
  3. 3.
    R. A. Askey and A. B. Olde Daalhuis, “Generalized hypergeometric functions and Meijer G-function,” in: NIST Handbook of Mathematical Functions, US Dept. Commerce, Washington, DC (2010), pp. 403–418.Google Scholar
  4. 4.
    B. L. J. Braaskma, “Asymptotic expansions and analytic continuation for a class of Barnesintegrals,” Composito Math., 15, No. 3, 239–341 (1964).Google Scholar
  5. 5.
    A. Z. Grinshpan and M. E. H. Ismail, “Completely monotonic functions involving the gamma and q-gamma functions,” Proc. Amer. Math. Soc., 134, No. 4, 1153–1160 (2006).CrossRefMATHMathSciNetGoogle Scholar
  6. 6.
    S. I. Kalmykov and D. B. Karp, “Log-concavity for series in reciprocal gamma functions and applications,” Integral Transforms Spec. Funct., 24, No. 11, 859–872 (2013).CrossRefMATHMathSciNetGoogle Scholar
  7. 7.
    S. I. Kalmykov and D. B. Karp, “Log-convexity and log-concavity for series in gamma ratios and applications,” J. Math. Anal. Appl., 406, 400–418 (2013).CrossRefMATHMathSciNetGoogle Scholar
  8. 8.
    D. B. Karp and J. L. López, “Distributional G-function of Meijer and representations of generalized hypergeometric functions,” in preparation.Google Scholar
  9. 9.
    D. Karp and E. Prilepkina, “Hypergeometric functions as generalized Stieltjes transforms,” J. Math. Anal. Appl., 393, No. 2, 348–359 (2013).CrossRefMathSciNetGoogle Scholar
  10. 10.
    D. Karp and E. Prilepkina, “Generalized Stieltjes functions and their exact order,” J. Classical Analysis, 1, No. 1, 53–74 (2012).MathSciNetGoogle Scholar
  11. 11.
    D. Karp and S. M. Sitnik, “Inequalities and monotonicity of ratios for generalized hypergeometric function,” J. Approx. Theory, 161, 337–352 (2009).CrossRefMATHMathSciNetGoogle Scholar
  12. 12.
    D. Karp and S. M. Sitnik, “Log-convexity and log-concavity of hypergeometric-like functions,” J. Math. Anal. Appl., 364, 384–396 (2010).CrossRefMATHMathSciNetGoogle Scholar
  13. 13.
    D. Karp, “Hypergeometric reproducing kernels and analytic continuation from a half-line,” Integral Transforms Spec. Funct., 14, No. 6, 485–498 (2003).CrossRefMATHMathSciNetGoogle Scholar
  14. 14.
    A. A. Kilbas and M. Saigo, H-Transforms: Theory and Applications (Analytical Methods and Special Functions, 9), CRC Press (2004).Google Scholar
  15. 15.
    V. S. Kiryakova, Generalized Fractional Calculus and Applications (Pitman Research Notes Math., 301), Longman (1994).Google Scholar
  16. 16.
    Y. L. Luke, “Inequalities for generalized hypergeometric functions,” J. Approx. Theory, 5, 41–65 (1972).CrossRefMATHMathSciNetGoogle Scholar
  17. 17.
    A. W. Marshall, I. Olkin, and B. C. Arnold, Inequalities: Theory of Majorization and Its Applications, 2nd ed., Springer (2011).Google Scholar
  18. 18.
    D. S. Mitrinović, J. E. Pecarić, and A. M. Fink, Classical and New Inequalities in Analysis, Kluwer Academic Publishers (1993).Google Scholar
  19. 19.
    J. E. Pečarić, F. Proschan, and Y. L. Tong, Convex Functions, Partial Orderings, and Statistical Applications (Math. Science Eng., 187), Academic Press (1992).Google Scholar
  20. 20.
    A. P. Prudnikov, Yu. A. Brychkov, and O. I. Marichev, Integrals and Series, Vol. 3: More Special Functions, Gordon and Breach Sci. Publ. (1990).Google Scholar
  21. 21.
    K. Sato, Lévy Processes and Infinitely Divisible Distributions, Cambridge Univ. Press (1999).Google Scholar
  22. 22.
    R. L. Schilling, R. Song, and Z. Vondraček, Bernstein Functions. Theory and Applications (Stud. Math., 37), Walter de Gruyter (2010).Google Scholar

Copyright information

© Springer Science+Business Media New York 2015

Authors and Affiliations

  1. 1.Far Eastern Federal UniversityVladivostokRussia
  2. 2.Universidad del AtlánticoBarranquillaColombia

Personalised recommendations